[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1997

Docetaxel Chemotherapy Induces Transverse Superficial Loss of the Nail Plate

Author Affiliations

Centre Antoine Lacassagne 36 voie Romaine 06000 Nice, France

Villejuif, France

Arch Dermatol. 1997;133(11):1466-1467. doi:10.1001/archderm.1997.03890470146034
Abstract

The taxoids, docetaxel and paclitaxel, are a new family of effective chemotherapy agents. Paclitaxel provides a survival benefit in patients with advanced ovarian cancer, and both are the most effective drugs in patients with breast cancer and anthracycline-resistant disease. Nail disorders are commonly observed in patients treated with docetaxel.1 We have observed a striking example of multiple transverse loss of the nail plate from all fingernails and toenails in a woman receiving a docetaxel infusion for treatment of advanced breast cancer.

Report of a Case.  A 37-year-old woman was treated for an infiltrating ductal carcinoma of the breast by mastectomy. Adjuvant treatment included standard chemotherapy (fluorouracil, epirubicin, and cyclophosphamide), medical castration, and radiotherapy of the chest wall and supraclavicular area. Sixteen months later, a chest wall recurrence developed. A second-line chemotherapy regimen for advanced breast cancer was administered. The treatment consisted of a combination of docetaxel, 75 mg/m2

First Page Preview View Large
First page PDF preview
First page PDF preview
×